It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-16-2002, 11:06 AM   #1
Junior Member
 
Join Date: Nov 2002
Location: Bayonne, NJ USA
Posts: 16
DANAS68 HB User
Question Questions on Treatment Side Effects

My husband began treatment for his liver cancer earlier this week. All ready he is complaining of constant back and neck pain and his legs are swollen. He can't seem to keep anything down and most of the time, he refuses to eat. His skin is all ready reddened from the radiation and he now has a peristant cough. I don't understand how he could have gone from mild discomfort to such extreme discomfort in just a few short days. Are they overdosing him or something? The doctors say this is necessary but I don't see how causing him more suffering is necessary. Has anyone had a similar experience? Are the side effects always this severe? Some one please help?

The doctors have also refused to allow our son in to see his Dad and I have to wear surgical garb when I see him. They said it because of his weakened immune sustem. Should it have weakened this quickly or is my husband sicker that he's letting on?

 
Old 11-18-2002, 12:26 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,526
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Post

Hi Dana -
I just replied to your previous post and hadn't read this one yet.

What kind of chemo is your husband being treated with? And are they giving him anything for the nausea? Also, why are they giving him chemo and radiation at the same time? That's not usually done (although I have heard of it).

It sounds as though your husband is being treated in-hospital? See my other post...you still need to have some of those questions answered, but get back to me with the type of chemo he's on and maybe I can find some info for you (or know someone who's had that type of chemo). The nausea could be from either the chemo OR the radiation...if his stomach and intestines are getting some of the radiation, that would probably cause some nausea. If not, then it's from the chemo, and can probably be reduced or perhaps even prevented.

How old is your son? If you think it would be better for him to see his father, even in a weakened condition, then insist on it. They can suit up your son in mask/gloves, etc. just as they do you. It's a judgement call as to whether he's better off seing his Dad this sick or not, but kids worry and sometimes our efforts to "protect" them don't work. I'm not suggesting that you SHOULD insist on your son seing his father, just that YOU should be the one to make that call!

I'll watch for your reply re type of chemo, etc.

Ruth

 
Sponsors Lightbulb
   
Old 11-19-2002, 06:52 AM   #3
Junior Member
 
Join Date: Nov 2002
Location: Bayonne, NJ USA
Posts: 16
DANAS68 HB User
Post

Hi Ruth,

Thank you once again for the reply. When I speak with his doctor again, I going to ask him to write down the clinical name of the chemo. All I know it's systemic and given through IV. (see other post for dosage)It is a cocktail, there are different kind of chemical in it. His stomach and intestines are receiving some of the radition, and the antinausea meds, when he keeps them do have adverse effects of their own. (see other post)

They are giving him the chemo and radition at the same time in order to shrink the tumor and make it more manageable surgically.

He came home from the hospital yesterday and my son,Jake,got to see him. He didn't care that all Daddy wanted to do was sleep. I suited him up with mask and gloves and he laid down with Walt and took a nap. I proceeded to cry my eyes out. My fear is that our daughter won't get to know her dad.

I don't know what to do for him. I'm trying everything with meds and each medication makes something else happen. Walt wants to just "suck it up" and puke his guts up every half hour, rather than live on antinausea pill that make him achy, and pain pills that make him tired and his brain foggy.

Thanks for your understanding and for trying to find out information for me. I'll see if I can find out some of the drugs being used in the chemo.

Dana Simmons


 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Someone help please ..chemo side effects sophie56 Cancer: Breast 8 06-12-2010 06:46 PM
Doc said stop Lyrica & start Neurontin w/o titrating... TexMom85 Pain Management 9 05-10-2008 02:03 PM
Lots of Questions. 1qwerasdf Lyme Disease 3 11-11-2007 04:49 PM
dad has been diagnosed, i have questions! moth Cancer: Prostate 3 01-04-2007 04:57 PM
Questions for a friend ange'sangels Cancer: Colon 7 10-07-2006 07:49 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aspirin
Ativan
Ibuprofen
Morphine
Potassium
  Synthroid
Tylenol
Vicodin
Xanax
Zofran







All times are GMT -7. The time now is 02:21 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!